A 52-year-old female asked:
Disclaimer

mom is taking telmisartan for high bp. can she eat banana, avo, salmon, spinach, etc. cause the drug causes hyperkalemia and hyponatremia, right?

1 doctor answer
Dr. Donald Colantino
60 years experience Internal Medicine
Potassium: I haven't found that that class of antihypertensive medications(ARB's), cause hyponatremia and have not caused hyperkalemia unless the patient had kidney disease or was taking potassium supplements or taking other potassium retaining medications like aldactone (spironolactone) or ACE inhibitors. I don't think food intake in normal amounts should promote hyperkalemia but periodic blood work should be ordered anyway
Answered on Aug 19, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 47-year-old member asked:
Dr. Jack Rubin
47 years experience Nephrology and Dialysis
Hyponatremia: The answers to your questions cannot fit in allotted space. For the causes of hyponatremia go to this link: http://www.Mayoclinic.Org/diseases-condit ... Read More
1
1 thank
A 52-year-old male asked:
Dr. Veeraish Chauhan
13 years experience Nephrology and Dialysis
Yes: Escitalopram has been associated with hyponatremia. Hctz (hydrochlorothiazide) can do it too, but that shouldn't be the cause if you have been off it ... Read More
6
6 thanks
A 52-year-old male asked:
Dr. Walid Harb
34 years experience Internal Medicine
Hydrochlorothiazide?: Hyponatremia (low sodium/salt) has multiple causes including medications and yes hyponatremia can recur. Some causes have nothing to do with meds & si ... Read More
5
5 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month